MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPH8716H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported longitudinal filament breakage.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/11/2025.H6 component code: g07002 - no device problem found.H6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - were there patient consequences? if yes, please specify.- please confirm, how many devices demonstrated the alleged deficiency (".Longitudinal filament breakage.")? - name of the procedure? - date of procedure? - provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-eight representative unopened samples were received for analysis.In addition, two photographs were provided, showing a suture that appears to be damaged and a box that appears to have some packages.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/7/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - were there patient consequences? if yes, please specify.No, the suture demage have occured during the suturing of the prosthetic, the suture was removed and replaced with another one during the same surgery.- please confirm, how many devices demonstrated the alleged deficiency (".Longitudinal filament breakage.")? only one suture demonstrated this demage.- name of the procedure? vascular reconstruction in the groin area - implementation of vascular prosthesis for obliteration.- date of procedure? (b)(6) 2025.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.Additional information: h6.H3 photo investigation summary: three photos were provided, showing the following: the first photo shows a suture with a damaged piece attached to its body, resting on gauze along with surgical forceps.The second photo shows the same suture being held by the surgical forceps, with the attached suture piece.The third photo shows a box that appears to contain some packages.Based on the picture review, the reported event of "breakage suture" is confirmed of.However, no conclusion could be reach as to how the reported event occurs.

Brand Name
PRLNE HS BLU 36IN 5-0 D/A RB-2 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21357515
Report Number2210968-2025-01557
Device Sequence Number8482130
Product Code GAW
UDI-Device Identifier10705031233515
UDI-Public(01)10705031233515(17)280630(10)THBEZS
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Catalogue NumberEPH8716H
Device Lot NumberTHBEZS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/12/2025
03/13/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/07/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown